Alert archive / California / Wind Advisories in 2014
Wind Advisory 76, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 21, 2014, 3:14 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2014, 3:14 AM PST (11:14 UTC)
- Expired
- Nov 21, 2014, 11:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
988 WWUS76 KLOX 211114 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 314 AM PST FRI NOV 21 2014 CAZ053-054-211900- /O.NEW.KLOX.WI.Y.0076.141121T1114Z-141121T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 314 AM PST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO UP TO 45 MPH. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE NEAR WHIATAKER PEAK. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
768 WWUS76 KLOX 211904 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1104 AM PST FRI NOV 21 2014 ...GUSTY NORTH WINDS SUBSIDE ACROSS THE MOUNTAINS TODAY THEN RETURN LATE SATURDAY THROUGH SUNDAY... .WINDS WILL CONTINUE TO DECREASE TODAY IN THE WAKE OF LAST NIGHTS STORM SYSTEM. HOWEVER...ANOTHER SURGE OF NORTH TO NORTHWEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS AND THE ANTELOPE VALLEY STARTING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY. THERE WILL BE POTENTIAL FOR HIGH WIND THRESHOLDS WITH THE WEEKEND WIND EVENT. CAZ053-054-212015- /O.EXP.KLOX.WI.Y.0076.000000T0000Z-141121T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1104 AM PST FRI NOV 21 2014 ...WIND ADVISORY HAS EXPIRED... NORTH WINDS WILL CONTINUE TO DECREASE TODAY. LOCAL GUSTS TO 40 MPH WILL BE POSSIBLE INTO EARLY AFTERNOON BUT MOST AREAS WILL SEE GUSTS OF 20 TO 30 MPH FOR THE REMAINDER OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 10:36 PM PST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 20, 10:36 PM PST, 4 hours 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1036 PM PST THU NOV 20 2014 UPDATED AVIATION SECTION .SYNOPSIS... A COOL AND UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS SOUTHWEST CALIFORNIA INTO THE WEEKEND AS A SERIES OF WEAK LOW PRESSURE SYSTEMS MOVE OVER THE REGION. OFFSHORE FLOW BENEATH HIGH PRESSURE ALOFT WILL BRING A WARMING AND DRYING TREND NEXT WEEK. && .SHORT TERM (TONIGHT-SUN)...A RATHER SHARP UPPER LEVEL TROF WAS MOVING INTO CENTRAL CA THIS EVENING. A COLD FRONT ASSOCIATED WITH THE UPPER TROF WAS BRINGING SCATTERED MAINLY LIGHT SHOWERS TO WESTERN SLO/SBA COUNTIES WITH A FEW HUNDREDTHS OF AN INCH REPORTED AT A FEW STATIONS THRU EARLY THIS EVENING. THE UPPER TROF WILL PUSH QUICKLY INLAND AND SE ACROSS CENTRAL AND SRN CA TONIGHT. AT THE SAME TIME...THE SURFACE COLD FRONT WILL DISSIPATE WHILE MOVING THRU THE FORECAST AREA. THE CHANCES OF SHOWERS WILL SPREAD INTO L.A./VTU COUNTIES OVERNIGHT...WITH SHOWERS BECOMING LIKELY ON THE N MTN SLOPES. RAINFALL AMOUNTS OVERNIGHT WILL BE LIGHT...GENERALLY 0.15 INCH OR LESS. MUCH OF THE COAST AND VLYS OF VTU/L.A. COUNTIES WILL PROBABLY HAVE TRACE AMOUNTS OF PCPN. THIS WEATHER SYSTEM WILL HAVE COLD AIR ALOFT (-22 DEG C AT 500 MB) AND GOOD INSTABILITY OVERNIGHT (LI'S -4 TO -5 ACCORDING TO THE NAM)...WITH THE SLIM POSSIBILITY OF AN ISOLATED LIGHTNING STRIKE ESPECIALLY IN THE MTNS. HOWEVER...THE CHANCES OF ANY THUNDERSTORM DEVELOPMENT ARE ONLY ABOUT 10 PERCENT. FOR NOW...WILL KEEP ANY MENTION OF THUNDER OUT OF THE ZONES FOR TONIGHT. THE UPPER TROF WILL CONTINUE TO MOVE OFF THE TO SE THRU FRI... WITH 500 MB HEIGHTS RECOVERING OVER THE FORECAST AREA. A BROAD NORTHERLY LOWER LEVEL FLOW WILL DEVELOP OVER THE AREA ON FRI...WHICH SHOULD DIMINISH CLOUD COVER FOR THE COAST AND VLYS...AND KEEP CLOUDINESS ALONG THE N MTNS SLOPES AND INTERIOR SLO/SBA COUNTIES. A FEW MORE SHOWERS WILL ALSO BE POSSIBLE ON THE N SLOPES IN THE MORNING...MAINLY FOR VTU COUNTY. TEMPS WILL BE ON THE COOL SIDE AGAIN WITH HIGHS A FEW DEGREES BELOW NORMAL FOR MOST AREAS. UPPER LEVEL RIDGING IS EXPECTED TO PREVAIL OVER SWRN CA FRI NIGHT AND SAT. A BROAD NW FLOW ALOFT WITH AN UPPER RIDGE WELL OFF THE CA COAST CAN BE EXPECTED SAT NIGHT AND SUN. A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO SLO/SBA COUNTIES SAT WITH A SLIGHT CHANCE TO CHANCE OF SHOWERS...THEN THE SLIGHT CHANCE OF SHOWERS WILL SPREAD INTO THE N MTN SLOPES FOR SAT NIGHT. THIS WILL BE ANOTHER WEATHER SYSTEM WITH SCATTERED LIGHT AMOUNTS OF PCPN. GUSTY NW TO N WINDS ARE EXPECTED FOR THE L.A./VTU MTNS FRI NIGHT AS WELL AS THE SBA COUNTY MTNS AND S COAST. THESE WINDS WILL CONTINUE AT TIMES THRU SAT NIGHT...AND SPREAD INTO THE ANTELOPE VLY. WIND GUSTS TO NEAR ADVISORY LEVELS ARE POSSIBLE. THE FLOW IS EXPECTED TO TURN MORE NORTHEAST ON SUN WITH GUSTY WINDS BELOW AND THRU THE FAVORED PASSES AND CANYONS. THERE SHOULD BE MOSTLY CLOUDY SKIES FOR SLO/SBA COUNTIES AND THE N MTN SLOPES OF VTU COUNTY FRI NIGHT INTO SAT EVENING...WITH PARTLY CLOUDY SKIES ELSEWHERE. CLEARING SKIES SHOULD THEN DEVELOP OVER THE FORECAST AREA ON SUN THANKS TO THE DRYING OFFSHORE FLOW. TEMPS ON SAT WILL REMAIN SLIGHTLY BELOW NORMAL...THEN TURN MILDER AND CLOSER TO NORMAL MAINLY W OF THE MTNS ON SUN...WHILE TEMPS CONTINUE SLIGHTLY BELOW NORMAL FOR THE MTNS AND DESERTS. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)...FAIRLY HIGH CONFIDENCE IN THE MODEL CONSISTENCY THROUGH WEDNESDAY BUT THEN THE ECM TAKES ITS OWN PATH WITH A DIGGING TROUGH OVER THE GREAT BASIN LATE IN THE WEEK. OTHER MODEL SOLUTIONS (GFS/GEM) PUSH A RIDGE TO OUR EAST WITH SOUTHWEST FLOW ALOFT DEVELOPING BY THURSDAY IN ADVANCE OF A LARGER EASTERN PACIFIC STORM SYSTEM. FOLLOWING THE PLACEMENT OF THE RIDGE ON THE GFS WILL EXPECT INCREASING OFFSHORE FLOW AND WARMER/DRIER WEATHER MONDAY THROUGH WEDNESDAY. SOME MODERATION IN TEMPERATURES AND A POTENTIAL RETURN TO ONSHORE FLOW WOULD BE PLAUSIBLE BY THURSDAY. READINGS IN THE UPPER 70S AND 80S WILL BE LIKELY FOR THE COASTS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES TUESDAY AND WEDNESDAY. && .AVIATION...21/0636Z. AT 0600Z...THE BASE OF THE INVERSION AT KLAX WAS AT 4500 FEET AND THE TOP OF THE INVERSION WAS LOCATED AT 7600 FEET WITH A TEMPERATURE OF 10C. NORTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 08Z...THEN LIFR CONDITIONS WILL LIKELY DEVELOP THROUGH 11Z. LIFR CONDITIONS SHOULD PERSIST 16Z...THEN IMPROVE TO THE VFR CATEGORY. SOUTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. OCCASIONAL MVFR CONDITIONS IN HEAVIER SHOWERS ARE EXPECTED THROUGH 15Z. KLAX AND KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. OCCASIONAL MVFR CONDITIONS IN HEAVIER SHOWERS ARE EXPECTED THROUGH 15Z. && .MARINE...20/800 PM PST... OUTER WATERS...HIGH CONFIDENCE IN MODERATE NW WINDS WITH SCA CONDITIONS ACROSS THE TWO SOUTHERN OUTER ZONES TONIGHT. THIS ADVISORY WILL LIKELY BE EXTENDED THRU THE WEEKEND. MODELS SHOW THE WINDS INCREASING SAT INTO SUN WITH GUSTS NEAR 30 KT NEAR SAN NICOLAS IS. AND PT CONCEPTION...WITH A CHANCE OF 35 KT GUSTS BY SUN NIGHT. INNER WATERS...MODERATE TO HIGH CONFIDENCE THAT NW WINDS TO SCA LEVELS WILL AFFECT THE WESTERN PORTION OF PZZ650 AND 655 THRU LATE TONIGHT. GUSTS TO 25 KNOTS ARE EXPECTED OVER THESE AREAS ALONG WITH BUILDING WIND WAVES. A RELATIVELY LONG PERIOD WEST SWELL WILL DIMINISH AS A SIMILAR PERIOD NW SWELL MOVES INTO THE WATERS ON FRI. A SOMEWHAT LARGER NW SWELL AROUND 10 FEET AT 15 SECONDS WILL MOVE INTO THE OUTER WATERS SAT NIGHT INTO SUN. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SIRARD/BOLDT AVIATION...HALL MARINE...SMITH/SIRARD SYNOPSIS...BOLDT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 20, 6:00 AM PST, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU NOV 20 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-211400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU NOV 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF AND STRONG RIP CURRENTS WILL IMPACT LOS ANGELES AND VENTURA COUNTY BEACHES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF RAIN THURSDAY NIGHT AND FRIDAY. A POTENTIAL EXISTS FOR STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
In the hours before
Local storm report, Nov 21, 3:12 AM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
312 AM PST FRI NOV 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM DEBRIS FLOW 4 ENE AZUSA 34.15N 117.85W
11/21/2014 LOS ANGELES CA LAW ENFORCEMENT
GLENDORA POLICE DEPARTMENT REPORTS SEVERAL MUD AND DEBRIS
FLOWS BELOW THE COLBY BURN AREA.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:12 AM PST | Areal Flood Advisory | LOX | Los Angeles | 2 hr |
| Nov 21, 2:22 AM PST | Flash Flood Warning | LOX | Los Angeles | 113 min |
| Nov 21, 2:01 PM PST | High Wind Watch | LOX | 15 hr | |
| Nov 21, 2:01 PM PST | Wind Advisory | LOX | Los Angeles | 49 hr |
| Nov 21, 3:03 PM PST | Fire Weather Watch | LOX | 22 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.